MAUDE Adverse Event Report: WILLIAM COOK EUROPE ZENITH ALPHA THORACIC ENDOVASCULAR GRAFT PROXIMAL TAPERED COMPONENTS; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

WILLIAM COOK EUROPE ZENITH ALPHA THORACIC ENDOVASCULAR GRAFT PROXIMAL TAPERED COMPONENTS; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G38204
Medical Device Problem Code Difficult or Delayed Activation (2577)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 06/16/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer ref# pr(b)(4).Pma/510(k): p140016.Summary of investigational findings: a patient with aneurysm in thoracic aorta underwent thoracic endovascular repair, where it was planned to use a zta-pt-42-38-225-w (complaint device).The patient¿s anatomy was reported to be tortuous and outside of the recommendations in the instructions for use.Moreover, it was reported that the patient´s anatomy in the area of the landing zone was a tight-angled arch of aorta.During the preparation, the physician had noticed that device had a s-shaped form.It was reported that it was not easy to deploy the device and the physician had used a lot of force.However, the device was fully deployed, but the ideal landing zone was not achieved.When the device was pulled out from the patient, it was noticed that the dilator tip and the sheath were deformed.The additional device a zta-p-42-121-w was used.The patient had suffered retrograde dissection with tamponade and had to get emergent arch repair due to this occurrence.The patient had suffered a stroke, respiration and renal failure postoperatively.Based on the product evaluation, it was not be possible to determine the cause of the reported failure.Based on the provided information it is possible that the patient¿s tortuous anatomy contributed to the event.Cook medical will continue to monitor for similar events.
 
Event or Problem Description
Description of event according to initial reporter: a repair for a patient with a thoracic aneurysm was performed.The case started smoothly and access was not an issue.As the device was introduced to the table, the customer commented on the s-curves in the sheath due to the vertical storage of the device.The device was advanced on the wire and positioned for deployment.The device was then fully deployed, missing the ideal landing zone.The dilator tip and sheath were retracted out of the patient where the customer noted the white dilator showed sign of imperfection - attributing to the malfunction of the graft placement.Patient not covid positive.Was tight angled which you should be able to see on ct.Device was s shaped out of packaging and i brought it up several times because i was concerned.It would not deploy easily and took a lot of force and the device was like an accordion when it came out.Pulled back due to difficulty in deployment had to place additional graft.He had retrograde dissection with tamponade.Had to get emergent arch repair.Stroke, resp failure, renal failure postoperative still in house.Patient outcome: the case was continued, extending with an additional piece proximally.The case was completed without negative outcome to the patient.

Brand Name
ZENITH ALPHA THORACIC ENDOVASCULAR GRAFT PROXIMAL TAPERED COMPONENTS
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA  4632
MDR Report Key11884312
Report Number3002808486-2021-01279
Device Sequence Number3633491
Product Code MIH
UDI-Device Identifier10827002382043
UDI-Public(01)10827002382043(17)201206(10)E3662284
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/06/2020
Device Model NumberG38204
Device Catalogue NumberZTA-PT-42-38-225-W
Device Lot NumberE3662284
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/31/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/16/2020
Initial Report FDA Received Date05/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1